Alert archive / Washington / Blizzard Warnings in 2025
Blizzard Warning 1, NWS Spokane, WA
NWS Spokane, WA issued this blizzard warning at Dec 16, 2025, 12:48 PM PST for Chelan County, Washington. It took effect at Dec 17, 2025, 2:00 AM PST. It was in force for 10 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Dec 16, 2025, 12:48 PM PST (20:48 UTC)
- In effect from
- Dec 17, 2025, 2:00 AM PST
- Expired
- Dec 17, 2025, 12:00 PM PST
- In force
- 10 hr
- Issued by
- NWS Spokane, WA
County Chelan County, WA
The radar
The Seattle radar (KATX), 144 km from the middle of the area, began a volume at 20:51 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Salem/Mcnary, OR (KSLE), launched 12:00Z, 8.8 hours before the alert went out and 375 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 31 J/kg
- Mixed-layer CIN
- -19 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 92 kt
- 0-1 km storm-relative helicity
- 295 m²/s²
- 0-3 km storm-relative helicity
- 281 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
509 WWUS46 KOTX 162048 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1248 PM PST Tue Dec 16 2025 WAZ048-171500- /O.UPG.KOTX.WS.W.0011.251217T0000Z-251218T0600Z/ /O.NEW.KOTX.BZ.W.0001.251217T1000Z-251217T2000Z/ Western Chelan County- Including the cities of Holden Village, Stevens Pass, and Stehekin 1248 PM PST Tue Dec 16 2025 ...BLIZZARD WARNING IN EFFECT FROM 2 AM TO NOON PST WEDNESDAY... * WHAT...Heavy snow expected. Total snow accumulations between 10 and 20 inches, except 4 to 8 inches at Stehekin. Blizzard conditions are possible at times due to winds gusting up to 50 mph. * WHERE...Holden Village, Stevens Pass, and Stehekin. * WHEN...From 2 AM to noon PST Wednesday. * IMPACTS...Travel and other activities could be very difficult to impossible. The hazardous conditions could impact the Tuesday evening and Wednesday morning commutes. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel && $$ OTX
2 follow-up statements
972 WWUS46 KOTX 171240 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 440 AM PST Wed Dec 17 2025 WAZ048-172000- /O.CON.KOTX.BZ.W.0001.000000T0000Z-251217T2000Z/ Western Chelan County- Including the cities of Holden Village, Stehekin, and Stevens Pass 440 AM PST Wed Dec 17 2025 ...BLIZZARD WARNING REMAINS IN EFFECT UNTIL NOON PST TODAY... * WHAT...Blizzard conditions. Additional snow accumulations between 5 and 12 inches, except up to an additional inch at Stehekin. Wind gusts up to 60 mph. * WHERE...Holden Village, Stehekin, and Stevens Pass. * WHEN...Until noon PST today. * IMPACTS...Travel and other activities could be very difficult to impossible. Very strong winds could cause extensive tree damage. PRECAUTIONARY/PREPAREDNESS ACTIONS... Travel should be restricted to emergencies only. If you must travel, have a winter survival kit with you. If you get stranded, stay with your vehicle. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel && $$ SVH
658 WWUS46 KOTX 172011 WSWOTX URGENT - WINTER WEATHER MESSAGE National Weather Service Spokane WA 1211 PM PST Wed Dec 17 2025 WAZ048-181500- /O.EXP.KOTX.BZ.W.0001.000000T0000Z-251217T2000Z/ /O.NEW.KOTX.WW.Y.0034.251217T2011Z-251219T1200Z/ Western Chelan County- Including the cities of Stevens Pass, Stehekin, and Holden Village 1211 PM PST Wed Dec 17 2025 ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 4 AM PST FRIDAY... ...BLIZZARD WARNING HAS EXPIRED... * WHAT...Snow expected. Snow accumulations between 6 and 12 inches, locally up to 18 inches. Winds gusting as high as 45 mph. * WHERE...Stevens Pass, Stehekin, and Holden Village. * WHEN...Until 4 AM PST Friday. * IMPACTS...Travel could be very difficult. Strong winds could cause tree damage. * ADDITIONAL DETAILS...Snow levels will increase Thursday morning to early afternoon, which could bring a brief period of freezing rain before snow levels drop again through the evening. Confidence is low for freezing rain, but the potential exists for light accumulations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel && $$ WAZ047-049-181500- /O.NEW.KOTX.WW.Y.0034.251218T1800Z-251219T0600Z/ Central Chelan County-Western Okanogan County- Including the cities of Mazama, Loup Loup Pass, and Conconully 1211 PM PST Wed Dec 17 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM 10 AM TO 10 PM PST THURSDAY ABOVE 2000 FEET... * WHAT...Snow expected above 2000 feet. Total snow accumulations between 2 and 4 inches, except up 6 to 9 inches toward the upper Methow Valley including Mazama. Winds gusting as high as 35 mph. * WHERE...Mazama, Loup Loup Pass, and Conconully. * WHEN...From 10 AM to 10 PM PST Thursday. * IMPACTS...Travel could be very difficult. * ADDITIONAL DETAILS...Snow levels will increase Thursday morning to early afternoon, which could bring a brief period of freezing rain around the Wenatchee Valley. Confidence is low for freezing rain, but the potential exists for light accumulations. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest travel information in Washington, go to https://wsdot.wa.gov/travel && $$ IDZ004-181500- /O.NEW.KOTX.WW.Y.0034.251218T2000Z-251219T1800Z/ Central Panhandle Mountains- Including the cities of Mullan, Dobson Pass, and Lookout Pass 1211 PM PST Wed Dec 17 2025 ...WINTER WEATHER ADVISORY IN EFFECT FROM NOON THURSDAY TO 10 AM PST FRIDAY ABOVE 3000 FEET... * WHAT...Snow expected above 3000 feet. Total snow accumulations between 4 and 9 inches. Winds gusting as high as 45 mph. * WHERE...Mullan, Dobson Pass, and Lookout Pass. * WHEN...From noon Thursday to 10 AM PST Friday. * IMPACTS...Travel could be very difficult. The hazardous conditions could impact the Thursday evening and Friday morning commutes. Gusty winds could bring down tree branches. PRECAUTIONARY/PREPAREDNESS ACTIONS... Slow down and use caution while traveling. For the latest road information in Idaho, call 5 1 1. && $$ OTX
What forecasters said that day
The local office's own words before this blizzard warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Spokane, WA wrote its last area forecast discussion before this blizzard warning went out at Dec 16, 9:52 AM PST, 2 hours 56 minutes earlier. Its key messages:
- High confidence for high winds Tuesday night into Wednesday morning with a 40% to 80% chance of wind gusts greater than 60 mph across much of the region. Tree and powerline damage and widespread power outages possible.
- Rain and high mountain snow through early Wednesday to bring additional river rises and mud and rock slide concerns to Cascades and Idaho Panhandle.
- High confidence for heavy mountain snow impacting the Cascades starting overnight Tuesday. There is a 90% chance of 2 feet or more of snow at Stevens Pass through Friday afternoon.
Area forecast discussion, Dec 16, 9:52 AM PST, 2 hours 56 minutes before
Area Forecast Discussion
National Weather Service Spokane WA
952 AM PST Tue Dec 16 2025
.KEY MESSAGES...
- High confidence for high winds Tuesday night into Wednesday
morning with a 40% to 80% chance of wind gusts greater than 60
mph across much of the region. Tree and powerline damage and
widespread power outages possible.
- Rain and high mountain snow through early Wednesday to bring
additional river rises and mud and rock slide concerns to
Cascades and Idaho Panhandle.
- High confidence for heavy mountain snow impacting the Cascades
starting overnight Tuesday. There is a 90% chance of 2 feet
or more of snow at Stevens Pass through Friday afternoon.
&&
.SYNOPSIS...
An extremely active pattern will continue to impact the Inland
Northwest through Thursday. Rain and high mountain snow through
Tuesday night will bring additional river rises with mud and rock
slide concerns in steep terrain of the Cascades and Idaho Panhandle.
Strong, potentially damaging winds, will then develop Tuesday night
into Wednesday, as well as rain transitioning to heavy snow at
pass levels. Temperatures cool toward the end of the week but
still remain above normal. Additional weather systems are
forecast to bring more snow to the mountains and a wintry mix to
the valleys heading into the weekend.
&&
.DISCUSSION...
...VERY ACTIVE WEATHER PATTERN CONTINUES THROUGH THURSDAY WITH
RENEWED FLOODING CONCERNS FOR CASCADES AND NORTH ID PANHANDLE
TUESDAY, HIGH WINDS TUESDAY NIGHT INTO WEDNESDAY, AND HEAVY MOUNTAIN
SNOW FOR THE CASCADES WEDNESDAY THROUGH THE END OF THE WEEK...
Tuesday through Wednesday: This time period will be characterized by
expanding precipitation chances, lowering snow levels, and strong,
damaging winds.
*Precipitation Amounts: Chances for precipitation will be focused
mainly over the Cascades, northeast WA mountains, and ID Panhandle
mountains during the day on Tuesday with limited chances (10-30
percent chance) for lowland areas including the Basin, Palouse, and
Spokane/Coeur d'Alene. Precip chances become widespread across the
region Tuesday night into Wednesday. Forecast precip totals by
Wednesday night range from 3 to 5 inches along the Cascade Crest, 1
to 3 inches along the mid slopes, and 0.10 to 0.40 inches for valley
floors. The deeper Columbia Basin will see the lightest amounts with
less 0.10 inches forecast. The ID Panhandle will generally range
from 0.40 inches to 1 inch with higher amounts for the mountains.
*Snow: Snow levels early Tuesday will range from 3000 feet for the
North Cascades and Okanogan highlands to 4000 feet for the Central
WA Cascades to around 5500 feet for the Blues. Snow levels will rise
to between 5000 and 6500 feet through the day on Tuesday, then
rapidly fall to between 1000 and 2000 feet by Wednesday morning
following the passage of a cold front. This rapid drop in snow
levels will coincide with precip chances ending due to dry air
moving in behind the front, so lowland snow accumulations are not
anticipated. For the Cascades, snow will ramp up Tuesday night into
Wednesday with 12-18 inches forecast by Wednesday night near the
Cascade crest. Thus, a Winter Storm Warning has been issued. Strong
winds may result in blowing snow, reducing visibilities. Other
mountain passes including Sherman and Lookout are forecast to
receive 1 to 3 inches of snow.
*Strong Winds: A rapidly intensifying surface low tracking across
southern BC into Alberta Tuesday Night into Wednesday morning will
produce strong and potentially damaging winds across the region.
Wind speeds have continued to increase with each model run. The
latest run of the National Blend of Models is showing a 50 to 80
percent chance of gusts over 60 MPH across the Columbia Basin,
Cascade Crest, east slopes of the Cascades, and Spokane/CdA area.
Chances increase to between 80 and 95 percent for the southeastern
corner of the region including Pullman, Lewiston, and the Blue
Mountains. For the northern third of Washington, chances are around
20 percent. With all of the recent rain leaving soils saturated,
there will be an especially high risk of tree damage with strong
gusts. A High Wind Warning has been issued for most of the region.
Thursday through Monday: Another surge of precipitation enters by
Thursday. Snow levels start off around 1500-2500 feet but a return
of warmer air from the southwest is expected with the current NBM
raising snow levels to 3000-4000 feet by Thursday evening. More
moderate to heavy snow is anticipated for the Cascades with
potential for multiple feet of accumulation. More on this in the
days to come. /Fewkes
&&
.AVIATION...
18Z TAFs:
.STRONG COLD FRONT TO BRING CONVECTION AND HIGH WINDS ACROSS THE
INLAND NORTHWEST LATE TUESDAY NIGHT INTO WEDNESDAY MORNING.
Today will be a break between frontal systems. Moist westerly
flow across the Palouse into the Spokane-Coer d'Alene area will
result in low clouds developing with the potential for MVFR
ceilings. Winds will be a bit gusty from the south to southwest
into this afternoon. Major to extreme impacts from winds are
expected late tonight with a vigorous cold front passage
between 09-14Z. The front will be preceded by rain and strong
dynamics along the front will bring a threat of convection that
will lead to the potential for heavy rain and isolated
thunderstorms. Higher threat for convective enhancement with
precipitation will be east of a line from KMWH to KOMK. Cold
front passage will bring the potential for wind gusts of 50+ kts
out of west to southwest and convective cells will only enhance
this potential for 60-70 kt wind gusts.
.FORECAST CONFIDENCE AND/OR ALTERNATE SCENARIOS: Moderate
confidence with a probability of 30-60% chance in MVFR
conditions due to low ceilings between 18-22Z at KPUW/KGEG-
KSFF/KCOE. Moderate to high confidence for a convective line
with cold front late Tuesday night into early Wednesday morning.
There is a 20% for thunderstorms to impact KLWS/KPUW/KGEG/KSFF-
KCOE between 10-14Z Wednesday. /SVH
-----------------------
Confidence descriptors:
Low - Less than a 30 percent chance
Moderate - 30 to 70 percent chance
High - Greater than a 70 percent chance
For additional probabilistic information for NWS Spokane
airports,please refer to the Aviation Dashboard on our
webpage: https:/www.weather.gov/otx/avndashboard
&&
.Preliminary Point Temps/PoPs...
Spokane 50 38 46 33 43 33 / 40 100 50 10 90 80
Coeur d'Alene 48 38 46 33 43 35 / 70 100 70 20 90 90
Pullman 51 36 45 32 44 36 / 40 100 70 10 90 90
Lewiston 59 44 52 37 48 42 / 20 90 60 10 90 90
Colville 45 35 46 28 39 26 / 50 100 50 20 100 80
Sandpoint 44 36 39 30 38 31 / 90 100 90 40 100 90
Kellogg 46 36 44 33 41 35 / 90 100 90 50 100 100
Moses Lake 54 39 48 35 43 33 / 20 90 10 10 80 50
Wenatchee 50 38 45 35 40 30 / 60 100 50 30 90 80
Omak 44 37 42 31 36 25 / 60 90 30 10 90 70
&&
.OTX WATCHES/WARNINGS/ADVISORIES...
WA...High Wind Warning from 10 PM this evening to 4 PM PST
Wednesday for Central Chelan County-Lower Garfield and
Asotin Counties-Moses Lake Area-Northeast Blue Mountains-
Northeast Mountains-Okanogan Highlands-Spokane Area-Upper
Columbia Basin-Washington Palouse-Waterville Plateau-
Wenatchee Area-Western Chelan County.
Flood Watch through Wednesday morning for Central Chelan
County-Wenatchee Area-Western Chelan County-Western
Okanogan County.
Winter Storm Warning from 4 PM this afternoon to 10 PM PST
Wednesday for Western Chelan County.
ID...Flood Watch from this afternoon through Wednesday afternoon
for Central Panhandle Mountains-Coeur d'Alene Area-Idaho
Palouse-Northern Panhandle.
High Wind Warning from 10 PM this evening to 4 PM PST
Wednesday for Central Panhandle Mountains-Coeur d'Alene
Area-Idaho Palouse-Lewis and Southern Nez Perce Counties-
Lewiston Area-Northern Panhandle.
&&The office that day
Everything else NWS Spokane, WA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 15, 10:59 PM PST | High Wind Warning | OTX | Adams, Asotin, Chelan, Douglas, Ferry, Garfield and 7 more | 41 hr |
Nearby
Blizzard Warnings in Washington, 2025Every blizzard warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.